Vol. 51, No. 1, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Intrinsic extensions of prime rings

K. C. O’Meara

Vol. 51 (1974), No. 1, 257–269
Abstract

A ring extension S of a ring R is right intrinsic over R, in the sense of Faith and Utumi, if A R0 for each nonzero right ideal A of S. S is a right quotient ring of R, in the sense of R. E. Johnson, if SR is an essential extension of RR. Let 𝒞 be the class of prime rings which have zero right singular ideal and contain uniform right ideals. This paper deals with two questions:

  1. If S ∈𝒞 and S is right intrinsic over a prime ring R, is S a right quotient ring of R?
  2. If R ∈𝒞 and S is right intrinsic over R, is S a right quotient ring of R?

The main result is that the answer to (1) is “yes” provided S is not an integral domain. As a consequence of this, a partial answer to (2) is “yes” provided R is not an integral domain and R contains a nonzero finite dimensional right annihilator ideal.

Mathematical Subject Classification
Primary: 16A12
Milestones
Received: 18 December 1972
Revised: 13 April 1973
Published: 1 March 1974
Authors
K. C. O’Meara